NWS San Angelo, TX wrote its last area forecast discussion before the first event at Dec 31, 10:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 31, 10:25 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1025 PM CST Thu Dec 31 2020
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 212 PM CST Thu Dec 31 2020
...Winter Weather Ends...
The winter weather will finally come to an end overnight tonight.
The upper-level storm system will slowly move toward the east and
northeast. As it does, the winter precipitation will end, across
West Central Texas. For now, given low confidence regarding how
quickly this system will exit West Central Texas, maintaining the
Winter Storm Warning, for all of West Central Texas, through the
original expiration times, looks best. Otherwise, New Year's Day
will be relatively cold, with surface winds, from the northwest
continuing, and afternoon highs well below usual New Year's Day
highs.
&&
.LONG TERM...
(Friday night through next Thursday)
Issued at 212 PM CST Thu Dec 31 2020
...Dry with a Slow Warm Up...
The long-term forecast remains dry, with a warm-up, which will be
slow to begin. Afternoon highs won't be back above seasonal
normals, until Monday; that's when surface winds finally return,
from the west and southwest. Surface winds, from the south, really
increase on Tuesday, and that will help create afternoon highs
some 5 to 10 degrees above usual early January highs. On
Wednesday, another weak cold front move across West central
Texas, and bring surface winds, from the northwest, along with
slightly cooler temperatures. This will stall the warming trend
slightly, on Wednesday. Nevertheless, the warming trend resumes
Thursday, when afternoon highs will again reach above usual early
January highs.
&&
.AVIATION...
(06Z TAFS)
Issued at 1025 PM CST Thu Dec 31 2020
Bands of light to moderate snow across the Big Country and
northern Heartland counties will continue to move northeast
through 09Z before exiting the region. IFR to MVFR CIGs, with
areas of IFR to LIFR/VLIFR VIS, will gradually improve to VFR from
southwest to northeast through 19Z. By 19Z, expect VFR conditions
everywhere through 06Z Sat. Gusty N to NW winds of 12-15 KT with
gusts of 20-24 KT will weaken after 08Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 30 41 28 49 / 100 0 0 0
San Angelo 29 42 24 48 / 80 0 0 0
Junction 29 42 22 52 / 70 0 0 0
Brownwood 30 40 25 52 / 90 0 0 0
Sweetwater 28 43 30 48 / 90 0 0 0
Ozona 25 38 23 45 / 70 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 6 AM CST Friday for Brown-Callahan-
Coleman-Concho-Fisher-Haskell-Jones-Mason-McCulloch-Runnels-San
Saba-Shackelford-Taylor-Throckmorton.
Winter Storm Warning until midnight CST tonight for Coke-
Crockett-Irion-Kimble-Menard-Nolan-Schleicher-Sterling-Sutton-
Tom Green.
&&
SHORT TERM...04
LONG TERM....23
AVIATION...SJH
Special weather statement, Dec 31, 9:26 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service San Angelo TX
926 PM CST Thu Dec 31 2020
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-010530-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
Including the cities of Gannon, Sweetwater, Broome,
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson,
Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey,
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall,
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Irby, Haskell,
Throckmorton, Woodson, Stamford, Stith, Anson, Funston, Truby,
Tuxedo, Hamlin, Albany, Abilene, Clyde, Eula, Dudley, Baird,
Cross Plains, Coleman, Echo, Fisk, Valera, Voss, Trickham,
Brownwood, Indian Creek, Brady, Fife, Lohn, Rochelle, Voca,
Chappel, Cherokee, Harkeyville, San Saba, Erna, Fort Mckavett,
Hext, Menard, Cleo, Junction, London, Roosevelt, Segovia,
Telegraph, Fredonia, Katemcy, Koockville, Loyal Valley, Mason,
Pontotoc, and Streeter
926 PM CST Thu Dec 31 2020
...Winter Storm Warning In Effect...
A Winter Storm Warning remains in effect across all of west
central Texas until 6 AM CST Friday. The highest snowfall totals
have been 6 to 8 inches across the Sterling City area. Otherwise,
most areas have seen 1 to 4 inches of snow. You can expect
additional moderate to heavy snow over the next few hours across
areas north of a San Angelo to Brady line. We have also received
reports of icy or snowy road conditions across much of our area.
Many roads will continue to deteriorate with slick spots resulting
from the additional snowfall. Slick conditions will remain in
place for a few more hours across areas near Interstate 10 despite
the snowfall moving off to the north. For the latest road
conditions, please check out drivetexas.org.